MAUDE Adverse Event Report: SYNTHES GMBH SPEEDSHIFT COMP IMPL KIT 20X20X20 OFST10; STAPLE, FIXATION, BONE

SYNTHES GMBH SPEEDSHIFT COMP IMPL KIT 20X20X20 OFST10; STAPLE, FIXATION, BONE
Model Number SE-2020-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2022, the speed shift implant kit was discovered broken.There was no patient consequence.This report is for a speedshift comp impl kit 20x20x20 ofst10.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4 h3, h4, h6: part: se-2020-10 bme lot: bse180401 manufacturing date: august 20, 2018 manufacturing site: biomedical enterprises, san antonio, tx expiration date: april 23, 2023 no nonconformance reports (ncmrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that speedshift comp impl kit 20x20x20 ofst10 was broken a part of the insertion stick body implant.The device condition can be observed to be broken and deployed inside its original sealed packaging.The dimensional inspection was not performed as this is a known issue and addressed.The observed condition of the speedshift comp impl kit 20x20x20 ofst10 was consistent with a design related issue.A functional test was not performed as the device was found to be broken inside the original packaging.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the sspeedshift comp impl kit 20x20x20 ofst10 was observed to broken and deployed inside the original packaging.The potential impact of the design to the complaint condition is addressed.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: -speedshift (tm) implant kit device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D2, d9.

Brand Name
SPEEDSHIFT COMP IMPL KIT 20X20X20 OFST10
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES BME : SAN ANTONIO
14785 omicron drive
#205
san antonio TX 78245
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13792128
Report Number8030965-2022-01690
Device Sequence Number19392781
Product Code JDR
UDI-Device Identifier00810633020494
UDI-Public(01)00810633020494
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberSE-2020-10
Device Catalogue NumberSE-2020-10
Device Lot NumberBSE180401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown